MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX15RW30
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the sampling tube was disconnected from the blood outlet port.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has been returned for evaluation.Visual inspection of the actual device: - it was found that the sampling port connected to the blood outlet port had been damaged at the base.- it was also found that the blood cardioplegia port and gas outlet port had been deformed.Magnifying inspection of the actual device: - it was found that the damaged surface on the blood outlet port side had been deformed starting from between the front and bottom surfaces of the oxygenator.- regarding the sampling port side, it was found that the port was deformed and the internal tube was also crushed.Due to these factors, it was inferred that the sampling port was deformed due to the strong force applied to it, exceeding its limit strength and was damaged.Simulation test: - a strong impact load was applied to the sampling port of current product.As a result, it was found to be damaged at the base.- magnifying inspection was performed on the damaged surface on the damaged blood outlet port side.As a result, it was found that it was deformed starting from between the front and bottom surfaces of the oxygenator, as in the actual device.- regarding the sampling port side, it was also found that the port was deformed and the internal tube was also crushed.The manufacturing record and the shipping inspection record of the actual sample - no anomaly was found.Past complaint file: - no other similar report of the product with the involved product code/lot number was found.Manufacturing date: may 27, 2024.Cause of occurrence/conclusion: based on the investigation result, from the simulation test result, it was likely that the sampling port was damaged due to some strong force being applied suddenly.However, based on the condition of actual sample, it was not possible to clarify exactly when this event occurred.Relevant ifu reference: - do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.- if the product is dropped during set-up, do not use it.Replace with another device.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key21878787
Report Number9681834-2025-00062
Device Sequence Number8641267
Product Code DTZ
UDI-Device Identifier04987350701169
UDI-Public(01)04987350701169(17)270430(10)240527
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX15RW30
Device Catalogue NumberCX*FX15RW30
Device Lot Number240527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 YR
Patient SexMale
Patient Weight35 KG